Sorry, I meant Benzodiazapines!! Weight gain and......

Discussion in 'Fibromyalgia Main Forum' started by Samantha, Jan 17, 2003.

  1. Samantha

    Samantha New Member

    Hi there everyone. I wonder if there is anyone here who has put on weight taking benzodiazapines? (Such as Klonopin or Ativan). I have been on Ativan for years now, I would be much worse without it, but wonder if it has contributed to my weight gain. Though it also could be because I've been pretty much housebound/bedbound for years now too. Weight gain is not listed medically as a side effect of benzos the way that the antidepressants are. Appreciate any feedback. Thanks guys.
    Love, Samantha.
  2. Shirl

    Shirl New Member

    Hello Samantha, welcome to the board. I don't take meds, but just wanted to stop and welcome you.

    Others will be able to share their experiences with you.

    Again, glad to have you join us, and hope we hear from you often.
    Shalom, Shirl

  3. Mikie

    Mikie Moderator

    I put on 40 pounds, 20 each from Elavil and Flexeril. I have been on Klonopin for quite some time now and have lost 25 pounds on the Suzanne Somers diet.

    Love, Mikie
  4. klutzo

    klutzo New Member

    Welcome!
    I have been on Xanax for 17 yrs. now appx. I have gotten off it four times for short periods. I notice that it seems to loosen my inhibitions towards overeating or eating foods I shouldn't eat. It doesn't actually increase my appetite, it just takes away some of my discipline and makes me more impulsive, just like a couple of drinks might do.
    Ativan is stronger than Xanx, so it may be contributing to your problem, but I agree with Mikie that the antidepressnts are the real big-time offenders... I gained 46 lbs. on Elavil and 9 lbs. on Doxepin.
    KLutzo